i'm taking a medicine it'a valproic acid..and my menstration cycle is always delay last august 2013 i'm only delay 6 days but now september 2013 i'm 2 weeks delay..this is normal for me because i'm taking a medicine? i'm taking medicine 1 a day every morning after breakfast.. almost 3 months a'm taking this medicine..but on aug i'm delay..plz..answer me... i'm worry for my health
Valproic acid can cause irregular cycles and other reproductive disorders in women. If you are worried please discuss with your doctor.
Valproate therapy has been associated with polycystic ovaries, elevated serum testosterone concentrations and menstrual disturbances. One study has suggested that 80% of women treated with valproic acid before the age of 20 have polycystic ovaries or hyperandrogenism.
Endocrine side effects including a variety of adverse reproductive endocrine disorders have been reported in epileptic women taking valproic acid.
- Valproic Acid Information for Consumers
- Valproic Acid Information for Healthcare Professionals (includes dosage details)
- Side Effects of Valproic Acid (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 23 Oct 2009 • 1 answer
Posted 31 Oct 2009 • 2 answers
I am a long time user of valproic acid for controlling epilepsy but have recently suffered an attack
Posted 21 Sep 2011 • 1 answer
Posted 15 Nov 2013 • 1 answer
Posted 16 Mar 2015 • 3 answers